Alert archive / Missouri / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 52, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Apr 24, 2014, 4:06 PM CDT for 7 counties in Missouri. It was in force for 39 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 24, 2014, 4:06 PM CDT (21:06 UTC)
- Expired
- Apr 24, 2014, 4:45 PM CDT
- In force
- 39 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Audrain County, MO, Boone County, MO, Callaway County, MO, Cole County, MO, Gasconade County, MO, Montgomery County, MO, Osage County, MO
The radar
The St Louis radar (KLSX), 107 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 24, 4:14 PM CDT | TSTM WND DMG | Fulton, MO | LARGE SPRUCE TREE BLOWN DOWN. |
| Apr 24, 4:14 PM CDT | TSTM WND DMG | Fulton, MO | LARGE SPRUCE TREE BLOWN DOWN. SHINGLES BLOWN OFF OF ROOFS. |
| Apr 24, 4:33 PM CDT | TSTM WND GST 50 | Williamsburg, MO | MISSOURI MESONET. |
| Apr 24, 4:54 PM CDT | TSTM WND DMG | Owensville, MO | TREE DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 24, 2:21 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.1 hours before the alert went out and 276 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1520 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 397 m²/s²
- 0-3 km storm-relative helicity
- 413 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
062
WUUS53 KLSX 242106
SVRLSX
MOC007-019-027-051-073-139-151-242145-
/O.NEW.KLSX.SV.W.0052.140424T2106Z-140424T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
406 PM CDT THU APR 24 2014
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
AUDRAIN COUNTY IN CENTRAL MISSOURI...
EASTERN BOONE COUNTY IN CENTRAL MISSOURI...
CALLAWAY COUNTY IN CENTRAL MISSOURI...
EASTERN COLE COUNTY IN CENTRAL MISSOURI...
GASCONADE COUNTY IN EAST CENTRAL MISSOURI...
MONTGOMERY COUNTY IN EAST CENTRAL MISSOURI...
OSAGE COUNTY IN CENTRAL MISSOURI...
* UNTIL 445 PM CDT
* AT 403 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM CENTRALIA TO 6 MILES NORTH OF NEW BLOOMFIELD TO ST.
THOMAS...AND MOVING EAST AT 40 MPH.
HAZARD...70 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
CENTRALIA...FULTON...MEXICO...LINN...WELLSVILLE...MONTGOMERY
CITY...HERMANN...OWENSVILLE...TAOS...WESTPHALIA...FREEBURG...
AUXVASSE...RICH FOUNTAIN...CHAMOIS...WILLIAMSBURG...SHAMROCK...
MARTINSBURG...LADDONIA...MINEOLA AND MOUNT STERLING.
THIS WARNING INCLUDES CLARKS HILL/NORTON HISTORIC SITE...DEUTSCHHEIM
HISTORIC SITE...GRAHAM CAVE STATE PARK AND JEFFERSON LANDING HISTORIC
SITE.
THIS WARNING ALSO INCLUDES...
INTERSTATE 70 IN MISSOURI FROM EXIT 133 TO EXIT 175.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3926 9227 3932 9152 3891 9141 3828 9143
3831 9220 3879 9220
TIME...MOT...LOC 2105Z 256DEG 33KT 3919 9213 3881 9207
3835 9214
HAIL...0.75IN
WIND...70MPH
$$
BRITT3 follow-up statements
449
WWUS53 KLSX 242118
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
418 PM CDT THU APR 24 2014
MOC019-242127-
/O.CAN.KLSX.SV.W.0052.000000T0000Z-140424T2145Z/
BOONE MO-
418 PM CDT THU APR 24 2014
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BOONE COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 3881 9207 3927 9211 3932 9152 3891 9141
3828 9143 3831 9211
TIME...MOT...LOC 2117Z 256DEG 33KT 3924 9198 3884 9193
3838 9200
$$
MOC007-027-051-073-139-151-242145-
/O.CON.KLSX.SV.W.0052.000000T0000Z-140424T2145Z/
CALLAWAY MO-COLE MO-GASCONADE MO-MONTGOMERY MO-OSAGE MO-AUDRAIN MO-
418 PM CDT THU APR 24 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR AUDRAIN...
OSAGE...MONTGOMERY...GASCONADE...EAST CENTRAL COLE AND CALLAWAY
COUNTIES UNTIL 445 PM CDT...
AT 415 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES EAST OF CENTRALIA TO FULTON TO WESTPHALIA...
AND MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MEXICO...LINN...WELLSVILLE...MONTGOMERY CITY...HERMANN...
OWENSVILLE...FREEBURG...AUXVASSE...RICH FOUNTAIN...CHAMOIS...
WILLIAMSBURG...SHAMROCK...MARTINSBURG...LADDONIA...MINEOLA...MOUNT
STERLING...FARBER...BIG SPRING...NEW FLORENCE AND BLAND.
THIS WARNING INCLUDES CLARKS HILL/NORTON HISTORIC SITE...DEUTSCHHEIM
HISTORIC SITE AND GRAHAM CAVE STATE PARK.
THIS WARNING ALSO INCLUDES...
INTERSTATE 70 IN MISSOURI FROM EXIT 144 TO EXIT 175.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3881 9207 3927 9211 3932 9152 3891 9141
3828 9143 3831 9211
TIME...MOT...LOC 2117Z 256DEG 33KT 3924 9198 3884 9193
3838 9200
HAIL...<.75IN
WIND...60MPH
$$
BRITT329
WWUS53 KLSX 242128
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
428 PM CDT THU APR 24 2014
MOC007-027-051-073-139-151-242145-
/O.CON.KLSX.SV.W.0052.000000T0000Z-140424T2145Z/
CALLAWAY MO-COLE MO-GASCONADE MO-MONTGOMERY MO-OSAGE MO-AUDRAIN MO-
428 PM CDT THU APR 24 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR AUDRAIN...
OSAGE...MONTGOMERY...GASCONADE...EAST CENTRAL COLE AND CALLAWAY
COUNTIES UNTIL 445 PM CDT...
AT 425 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES SOUTHWEST OF SANTA FE TO 6 MILES SOUTHEAST OF
AUXVASSE TO CHAMOIS TO FREEBURG...AND MOVING NORTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...LAW ENFORCEMENT. LARGE TREES WERE REPORTED DOWN IN FULTON.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
WELLSVILLE...MONTGOMERY CITY...HERMANN...OWENSVILLE...WILLIAMSBURG...
SHAMROCK...BLAND...MARTINSBURG...LADDONIA...MINEOLA...MOUNT
STERLING...FARBER...BIG SPRING...NEW FLORENCE...SWISS...DRAKE...
PORTLAND...BENTON CITY...RUSH HILL AND MORRISON.
THIS WARNING INCLUDES CLARKS HILL/NORTON HISTORIC SITE...DEUTSCHHEIM
HISTORIC SITE AND GRAHAM CAVE STATE PARK.
THIS WARNING ALSO INCLUDES...
INTERSTATE 70 IN MISSOURI FROM EXIT 144 TO EXIT 175.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIDESPREAD
WIND DAMAGE ACROSS CALLAWAY COUNTY. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3881 9207 3927 9211 3932 9152 3891 9141
3828 9143 3831 9211
TIME...MOT...LOC 2127Z 238DEG 34KT 3930 9187 3899 9178
3868 9175 3835 9185
HAIL...<.75IN
WIND...60MPH
$$
BRITT810
WWUS53 KLSX 242145
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
445 PM CDT THU APR 24 2014
MOC007-027-051-073-139-151-242153-
/O.EXP.KLSX.SV.W.0052.000000T0000Z-140424T2145Z/
CALLAWAY MO-COLE MO-GASCONADE MO-MONTGOMERY MO-OSAGE MO-AUDRAIN MO-
445 PM CDT THU APR 24 2014
...THE SEVERE THUNDERSTORM WARNING FOR AUDRAIN...OSAGE...
MONTGOMERY...GASCONADE...EAST CENTRAL COLE AND CALLAWAY COUNTIES WILL
EXPIRE AT 445 PM CDT...
A NEW SEVERE THUNDERSTORM WARNING HAS JUST BEEN ISSUED FOR PARTS OF
EASTERN AUDRAIN...MONTGOMERY AND GASCONADE COUNTIES UNTIL 530 PM
CDT.
ADDITIONAL STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE
AREA THIS EVENING.
LAT...LON 3881 9207 3927 9211 3932 9152 3891 9141
3828 9143 3831 9211
TIME...MOT...LOC 2143Z 238DEG 34KT 3938 9170 3907 9161
3876 9159 3843 9169
$$
BRITTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 3:48 PM CDT, 18 minutes earlier.
Area forecast discussion, Apr 24, 3:48 PM CDT, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 348 PM CDT Thu Apr 24 2014 .SHORT TERM: (Through Late Tonight) Issued at 234 PM CDT Thu Apr 24 2014 (Tonight) Main focus through tonight will be cold front and associated risk for showers and thunderstorms. Degree of instability is still a concern and a source of uncertainty. Dewpoints have really struggled to climb so far today due to persistent southeasterly surface flow. Winds are expected to veer to the south/southwest as a subtle warm front lifts north to near the I-70 corridor by 0000 UTC this evening. This should allow sfc dewpoints to at least climb into the 50s across the southern half of the area. That being said...instability is likely to be on the marginal side for severe thunderstorms...on the order of several hundred J/kg. Wind shear will be supportive however of organized convection over the southern CWA with 40+ knots of 0-6 km shear just downstream of approaching shortwave trough. Regardless of the severity of storms tonight...believe widespread showers and thunderstorms will affect the entire CWA due to very strong forcing for ascent aloft via DCPVA ahead of vort max and jet coupling. This strong upper-level support may help overcome the lack of instability and may lead to more strong/severe storms with damaging straight-line winds being the primary threat. Frontal timing and associated ending to precipitation is even more delayed than this time yesterday...with frontal timing just after 0000 UTC likely along the Mississippi River including the St. Louis metropolitan area and around 0400 UTC for KSLO/K3LF. Skies will quickly clear overnight tonight with northwesterly winds gradually lightening up a bit. Look for lows in the 40s to near 50 degrees across the area and went with a consensus of guidance for mins tonight. Gosselin .LONG TERM: (Friday through Next Thursday) Issued at 240 PM CDT Thu Apr 24 2014 With sfc ridge building into the region on Fri, have continued warm trend aoa MOS thru Sat. Mdls remain in relatively good agreement regarding the system approaching the area on Sun into Mon. A lot can change by Sun and will not focus much on details, but Sun and/or Mon will have a potential for svr wx. Timing differs among mdl guidance, but GFS suggests main threat will be Sun, while the ECMWF suggests the threat continuing into Mon. For Tues and beyond, large upper low will remain anchored over the region thru much of the week. Will need to keep an eye on temps during this time as going forecast may be too cold. While this period shud be cooler, expect cloud to become bkn during the morning and into afternoon allowing low topped convection to occur. For now, will trend near a guidance compromise. Tilly && .AVIATION: (For the 18z TAFs through 18z Friday Afternoon) Issued at 1216 PM CDT Thu Apr 24 2014 Round of pre-frontal precpitation beginning to affect KCOU and should also affect KUIN with shra/embedded thunder possible. Ceilings/visibilities may dip down into MVFR category early this afternoon. Frontal timing a bit slower than earlier forecast...around 2100 UTC at KCOU...2300 UTC at KUIN...and 0000-0200 UTC at metro TAF sites. More instability as you head south...but round of thunderstorms expected at terminals with brief periods of IFR visbys in heavy rain possible. Showers are expected to linger behind front for a few hours. Winds will shift to the northwest behind front with brief gusts along/just behind front from 25-30 knots. Skies will quickly clear out overnight tonight with winds backing to the west/southwest Friday. Specifics for KSTL: Round of pre-frontal is expected to weaken as it heads east toward terminal so uncertain whether or not some light rain showers will affect the site. Frontal timing a bit slower than earlier forecast...around 0100 UTC. More instability as you head south...but round of thunderstorms expected at terminal with brief periods of IFR visbys in heavy rain possible. Showers are expected to linger behind front for a few hours. Winds will shift to the northwest behind front with brief gusts along/just behind front from 25-30 knots. Skies will quickly clear out overnight tonight with winds backing to the west/southwest Friday afternoon. Gosselin && .PRELIMINARY POINT TEMPS/POPS: Saint Louis 51 78 56 83 / 100 0 5 10 Quincy 46 76 52 78 / 100 0 10 10 Columbia 45 78 53 81 / 80 0 10 30 Jefferson City 47 79 53 82 / 90 0 10 30 Salem 50 76 52 80 / 80 0 5 5 Farmington 49 77 53 81 / 90 0 5 10 && .LSX WATCHES/WARNINGS/ADVISORIES: MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Apr 24, 3:50 PM CDT, 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 350 PM CDT THU APR 24 2014 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-251200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 350 PM CDT THU APR 24 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED THIS EVENING. SOME OF THE STORMS COULD BE STRONG TO SEVERE...PRIMARILY ALONG AND SOUTH OF THE I-70 CORRIDOR IN MISSOURI AND ALONG AND SOUTH OF I- 64 IN ILLINOIS. THE PRIMARY THREAT FROM THESE STORMS WILL BE DAMAGING WIND IN EXCESS OF 60 MPH. LARGE HAIL IN EXCESS OF 1 INCH WILL ALSO BE POSSIBLE... ALTHOUGH LESS OF A THREAT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE FOR THUNDERSTORMS AGAIN SATURDAY ACROSS PARTS OF CENTRAL MISSOURI. THE CHANCE FOR THUNDERSTORMS CONTINUES SATURDAY NIGHT ACROSS MUCH OF THE AREA AND THUNDERSTORMS ARE LIKELY ACROSS THE REGION SUNDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE WEATHER...IF OBSERVED...TO THE NATIONAL WEATHER SERVICE.
In the hours before
Local storm report, Apr 24, 4:05 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
405 PM CDT THU APR 24 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0358 PM TSTM WND GST 4 NNE ASHLAND 38.83N 92.22W
04/24/2014 M63 MPH BOONE MO ASOS
&&
MILLERLocal storm report, Apr 24, 4:06 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
406 PM CDT THU APR 24 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM TSTM WND GST 4 NNE ASHLAND 38.83N 92.22W
04/24/2014 M63 MPH BOONE MO ASOS
&&
CORRECTED EVENT TIME
MILLERThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 4:40 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Franklin, Gasconade, Lincoln, Montgomery, Pike and 1 more | 50 min |
| Apr 24, 5:18 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Lincoln, Montgomery, Pike, Ralls, Saint Charles and 1 more | 42 min |
| Apr 24, 5:44 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Pike | 46 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.